MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number 25-1013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: risk manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.1.History investigation of the involved product code and lot number.- no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that a 7x150mm smart vascular stent (c07150ml lot 18328912) was deployed over a terumo runthrough 0.014" wire (manufacturer code 25-1013, lot 240201y) in the left distal superficial femoral artery (sfa).During deployment, the distal end of the wire became trapped behind the stent.In attempting to remove the wire from the stent, there was damage to the distal edge of the smart stent.Multiple attempts were made to disengage the wire and remove it.Attempts were also made to re-cross and balloon the distal edge of the stent, which resulted in further damage to the stent.The patient was ultimately transferred to an acute care hospital for vascular surgery.The access sites were: right common femoral artery; left anterior tibial artery.Sheaths used: rfa: 6f 45cm terumo destination sheath left anterior tibial artery: 6f cordis rain sheath other wires used during the procedure: cordis aquatrack ((b)(6)) terumo glidewire advantage.035" terumo glidewire advantage.014".Lesion information: total occlusion of left superficial femoral artery from ostial to popliteal.Previously treated.Patient discontinued medications.Moderate calcification lesion treated with auryon laser atherectomy and percutaneous transluminal angioplasty (pta) prior to stent placement.Additional information was received on 14nov2024: the patient was stable when they left their obl and the patient was doing fine post procedure.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.1.History investigation of the involved product code and lot number no anomaly was found in the manufacturing record and the shipping inspection record.No similar report was found in the past complaint file.2.Udi no.(b)(4).Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation of it could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory is committed to maintaining the quality of the product through the following work and inspections.After the product assembling process, 100% visual inspection is performed to confirm that there are no deformations such as kinks or disturbance of coils.After the product assembling process, the outer diameter of the coiled section is measured on 100% basis to confirm that there is no anomaly in it.As a shipping inspection, the tip sliding resistance value is measured per lot number basis to confirm that there is no anomaly in its slidability.Relevant ifu reference: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper (e.G., the tip is trapped due to vessel spasm or some other cause, or the tip is folded), stop manipulating the guide wire (and the catheter), determine the cause carefully by fluoroscopy and take suitable remedial actions (see fig.2).Next, remove the guide wire slowly, without turning, and exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20793899
Report Number9681834-2024-00216
Device Sequence Number18116483
Product Code DQX
UDI-Device Identifier04987350703583
UDI-Public(01)04987350703583(17)270131(10)240201
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1013
Device Catalogue Number25-1013
Device Lot Number240201Y
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 45CM TERUMO DESTINATION SHEATH.; 6FR CORDIS RAIN SHEATH.; 7 X 150MM SMART VASCULAR STENT.; CORDIS AQUATRACK (C3526SSA).; TERUMO GLIDEWIRE ADVANTAGE .014".; TERUMO GLIDEWIRE ADVANTAGE .035".
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age80 YR
Patient SexMale
Patient Weight83 KG